Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 241, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2007, 10:38 PM CDT for Atascosa County, Frio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 28, 2007, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, Frio County, TX
The radar
The Austin/San Antonio radar (KEWX), 119 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 280338
FFWEWX
TXC013-163-280645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHARLOTTE...
FRIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 145 AM CDT
* AT 1030 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEMING
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD
INFORMATION.
LAT...LON 2901 9832 2862 9892 2878 9916 2921 9868
2911 9843
$$2 follow-up statements
000
WGUS74 KEWX 280406
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1101 PM CDT WED JUN 27 2007
TXC013-163-280645-
ATASCOSA TX-FRIO TX-
1101 PM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER
SOUTHEAST FRIO COUNTY WITH ADDITIONAL HEAVY RAINS OF ONE TO TWO
INCHES POSSIBLE. THE STORMS OVER ATASCOSA COUNTY HAVE WEAKENED
HOWEVER RUNOFF FROM THE HEAVY RAINS EARLIER WILL CONTINUE AND
MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AS LOW WATER CROSSINGS
MAY STILL BE FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
PLEASANTON AND LEMING
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2901 9832 2862 9892 2878 9916 2921 9868
2911 9843
$$000
WGUS74 KEWX 280551
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT THU JUN 28 2007
TXC013-163-280645-
ATASCOSA TX-FRIO TX-
1250 AM CDT THU JUN 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...
AT 1247 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS OVER ATASCOSA AND FRIO COUNTY MOVING NORTHWARD AT 15 MPH.
THESE SHOWERS MAY CONTAIN ISOLATED AREAS OF LOCALLY HEAVY RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
PLEASANTON AND LEMING
LAT...LON 2901 9832 2862 9892 2878 9916 2921 9868
2911 9843
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:14 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 27, 8:14 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 814 PM CDT WED JUN 27 2007 .UPDATE... MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND WESTERN CWA. SCATTERED DEVELOPING STORMS TO THE NORTH IN THE ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS. && .PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/ AVIATION... FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35 CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30 KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT, AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK. PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/ DISCUSSION... THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY. THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS. THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT. THIS IS A VERY DANGEROUS FLOODING SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 71 89 73 / 70 80 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 72 87 69 89 72 / 60 80 30 40 20 DEL RIO INTL AIRPORT 72 87 72 87 74 / 60 60 70 50 30 SAN ANTONIO INTL AIRPORT 74 85 72 88 74 / 80 80 50 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT WED JUN 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER CROSSINGS. THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN... DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS WILL ACCOMPANY THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 42 min |
| Jun 27, 9:06 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 27, 10:18 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 28, 1:53 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 28, 2:25 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 28, 6:15 AM CDT | Flash Flood Warning | EWX | Karnes | 4 hr |
| Jun 28, 6:46 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 28, 7:12 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr | 93 min |
| Jun 28, 7:45 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jun 28, 8:09 AM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Jun 28, 8:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Real | 2 hr |
| Jun 28, 9:43 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jun 28, 9:50 AM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 28, 10:42 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 28, 11:43 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jun 28, 12:30 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.